Ohio, 2013Winter Storm and Winter Weather in Ohio, March 5 to 6, 2013
March 5 to 6, 2013 · NWS ILN · 32 events in 32 counties and zones
Low pressure tracked through Kentucky towards southeast Ohio and brought a round of winter weather to much of the region.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked through Kentucky towards southeast Ohio and brought a round of winter weather to much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 5, 6:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 5, 6:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EST TUE MAR 5 2013
.SYNOPSIS...
A WINTER STORM WILL AFFECT THE AREA TONIGHT AND EARLY WEDNESDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE THIS WEEK...LASTING
INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN UPPER LOW IS DIVING SOUTHEASTWARD OUT OF THE NORTHERN PLAINS
AND INTO THE TENNESSEE VALLEY THIS EVENING. A SURFACE LOW
DEVELOPING OVER KENTUCKY...OUT AHEAD OF THE UPPER LOW WILL DEEPEN
AND PIVOT NORTHEASTWARD OVER THE OHIO VALLEY AS THE UPPER LOW
SLIDES BY TO THE SOUTH TONIGHT. PRECIPITATION IS ALREADY SPREADING
NORTHWARD ACROSS THE FORECAST AREA AHEAD OF THE INTENSIFYING
SURFACE LOW. PRECIPITATION WILL FALL AS RAIN ACROSS THE AREA INTO
THE EARLY EVENING...AS WARM AIR IS DRAWN NORTH AND WEST INTO THE
LOW LEVELS AROUND THE LOW.
THE FORECAST FOR LATER THIS EVENING BECOMES COMPLICATED...AS COLD
AIR BEGINS TO WORK ITS WAY BACK INTO THE LOW. THIS PROCESS WILL BE
TWOFOLD. LOW LEVEL COLD ADVECTION WILL ALLOW FOR COLDER AIR TO
WRAP INTO THE SURFACE LOW. AT THE SAME TIME...ABUNDANT VERTICAL
MOTION WILL PROVIDE FOR DYNAMIC COOLING FROM THE MIDDLE
LEVELS...PROPAGATING TO THE SURFACE. MODELS ARE IN AGREEMENT ON
THE STRONG VERTICAL MOTION ASSOCIATED WITH THIS SYSTEM THIS
EVENING ACROSS OUR AREA. HOWEVER...THERE ARE CRITICAL DIFFERENCES
IN HOW THE MODELS ARE HANDLING THE BATTLE BETWEEN DYNAMIC
COOLING...AND WARM AIR BEING PULLED IN AROUND THE LOW. BASED ON
HOW STRONG ASCENT IS AS HEAVIER PRECIPITATION MOVES IN THIS
EVENING...THIS FORECAST PACKAGE WENT WITH A MODERATELY FAST
CHANGEOVER TO SNOW TO BEGIN IN THE WESTERN ZONES AROUND 7
PM...SPREADING EAST THROUGH THE DAYTON/CINCY AREAS BY 9 PM...THEN
COLUMBUS BY 10 OR 11 PM. IF THE DYNAMIC COOLING PROCESS IS
STRONGER THAN THIS FORECAST IS HINTING AT...THEN THIS CHANGEOVER
WILL OCCUR SOONER...WITH THE RESULT BEING HIGHER SNOW TOTALS. OF
COURSE...IF ADDITIONAL WARMER AIR IS DRAW INTO THE SYSTEM...LIKE
THE RAP SUGGESTS THEN MORE RAIN WILL FALL INITIALLY. THE RAP
SOLUTION HAS BEEN ON THE WARM SIDE TODAY...THEREFORE AM LEANING
TOWARD THE COLDER SOLUTIONS.
ANY SNOW THAT OCCURS JUST AFTER THE CHANGEOVER WILL BE A
HEAVY...WET SNOW. THE BOTTOM LINE IS THAT THE MODELS LOOK AS IF
THEY ARE PICKING UP ON THE STRONGER LIFT BASED ON QPF AMOUNTS
RISING OVER RECENT RUNS. THIS MEANS A POTENTIAL FOR HIGHER STORM
TOTALS FOR OUR AREA. TOTAL SNOWFALL NUMBERS WERE THEREFORE TWEAKED
SLIGHTLY HIGHER...WITH THE MAXIMUM BEING AROUND 8 INCHES STORM
TOTAL ACROSS THE NORTHWESTERN ZONES. SOME OF THE SOUTHWESTERN
ZONES...WHERE A TRANSITION WILL OCCUR FIRST...MAY RECEIVE UP TO 4
INCHES OF SNOW. THE TRICKIEST SNOWFALL TOTAL FORECAST LIED WHERE
THE CENTER OF THE SURFACE LOW IS EXPECTED TO SPIN FOR A FEW HOURS
TONIGHT...ACROSS THE SCIOTO VALLEY. THERE...SNOWFALL AMOUNTS COULD
VARY QUITE A BIT...NOT ONLY DUE TO THE DELAYED CHANGEOVER DUE TO
SOME WARMER AIR...BUT THE LACK OF HEAVIER QPF UNDERNEATH THE LOW'S
CENTER LATE TONIGHT.
EXPANDED THE WINTER STORM WARNING TO INCLUDE SOME OUR OUR NORTHERN
KENTUCKY ZONES THAT ARE NOW EXPECTED TO REACH OUR 12 HOUR
CRITERIA OF 4 INCHES OF SNOW TONIGHT. DID DELAY THE START OF ALL
WARNINGS/ADVISORY EXCEPT ACROSS THE EXTREME NORTH...SINCE THAT
WARNING WAS ALREADY IN EFFECT AT THE TIME OF THE FORECAST PACKAGE
ISSUANCE.
SNOW WILL CONTINUE THROUGHOUT THE EARLY PRE-DAWN HOURS AS THE SURFACE
LOW SPINS ACROSS SOUTHEASTERN OHIO.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE UPPER LOW WILL QUICKLY SHIFT TOWARD THE MID ATLANTIC STATES
WEDNESDAY MORNING AS A SECONDARY SURFACE LOW DEVELOPS CLOSER TO
THE EASTERN SEABOARD. THIS ENERGY TRANSFER EASTWARD...AND AWAY
FROM OUR AREA WILL BRING A RAPID END TO FORCING SUPPORTING STEADY
SNOW IN OUR AREA. SNOW WILL TAPER OFF QUICKLY AROUND SUNRISE WITH
ONLY SOME LIGHTER SNOW SHOWERS EXPECTED DURING THE DAY.
NORTHERLY FLOW BEHIND THE DEPARTING STORM SYSTEM AND RIDGING
ACROSS THE NORTHERN PLAINS WILL KEEP A CHANCE FOR LIGHT SNOW OR
FLURRIES IN OUR AREA THROUGH WEDNESDAY NIGHT AND INTO THE DAY
THURSDAY. TEMPERATURES DURING THIS TIME PERIOD WILL REMAIN BELOW
NORMAL. LOW LEVEL MOISTURE...AND ASSOCIATED CLOUD COVER WILL
FINALLY BEGIN TO GIVE WAY TO DRIER CONDITIONS THURSDAY NIGHT...AS
THE RIDGE BUILDS ACROSS THE OHIO VALLEY. TEMPERATURES WILL LIKELY
BOTTOM OUT THURSDAY NIGHT IN THE UPPER TEENS TO LOW 20S UNDER
PARTLY CLOUDY SKIES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER A PLEASANT AND GENERALLY MILD WEEKEND...WITH GOOD MODEL
AGREEMENT...THERE IS CONSIDERABLE UNCERTAINTY ON A WEATHER SYSTEM
MOVING INTO THE REGION EARLY NEXT WEEK.
THE WEEKEND WILL BEGIN WITH A MID LEVEL TROUGH AXIS EXTENDING FROM
THE GULF OF MEXICO TO NORTHERN INDIANA. WARM ADVECTION WILL BE
UNDERWAY ALOFT...AND SHOULD BEGIN AT THE SURFACE AS WELL (AS WINDS
TAKE A SOUTHERLY COMPONENT). THIS PATTERN WILL GENERALLY CONTINUE
INTO SUNDAY...AS THE RIDGE AXIS MOVES EAST. WITH QUITE A BIT OF SUN
ON SATURDAY (PERHAPS JUST SOME LOW CLOUDS THAT ARE SLOW TO MOVE OUT
OF THE NORTHEASTERN CWA)...TEMPERATURES WILL RISE ABOVE NORMAL BY
ABOUT 5 DEGREES.
THE RIDGE WILL CONTINUE TO DOMINATE THE WEATHER ON SUNDAY...BUT AS
INFLUENCE FROM THE DEVELOPING WEATHER SYSTEM IN THE WESTERN STATES
BEGINS TO COMPLICATE THE FORECAST...SOME UNCERTAINTY WILL BEGIN TO
SET IN. MOISTURE WILL BEGIN TO ADVECT IN ALOFT...LEADING TO HIGH
CLOUDS THICKENING THROUGH THE DAY. DESPITE THIS...SURFACE WARM
ADVECTION WILL BE STRENGTHENING...LEADING TO EVEN WARMER TEMPS ON
SUNDAY.
BEYOND SUNDAY...A VERY HIGH AMOUNT OF UNCERTAINTY EXISTS IN THE
FORECAST. IT APPEARS CERTAIN THAT A WESTERN TROUGH WILL EJECT INTO
THE EASTERN STATES...AS SURFACE LOW PRESSURE DEVELOPS AND MOVES
THROUGH OR NEAR THE OHIO VALLEY. HOWEVER...THERE IS VERY LOW
CONFIDENCE IN THE TIMING OF THIS SYSTEM...AS WELL AS IN THE
PLACEMENT OF THE SURFACE LOW. DETERMINISTIC MODELS (12Z GFS VS 12Z
CMC VS 00Z ECMWF) ARE AS MUCH AS A DAY AND A HALF OFF IN
TIMING...WITH THE SURFACE LOW POSSIBLY GOING NORTH OR SOUTH OF THE
AREA. SO...AT THIS TIME...THE FORECAST WILL REMAIN VERY GENERAL.
ALTHOUGH IT IS FRUSTRATING TO GO NO HIGHER THAN 30 POPS WHEN RAIN
APPEARS A VIRTUAL CERTAINTY AT SOME POINT IN THE SUNDAY NIGHT
THROUGH TUESDAY TIME FRAME...THE TIMING DIFFERENCES ARE TOO GREAT TO
GO HIGHER.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
DYNAMIC STORM SYSTEM WILL AFFECT THE REGION THROUGH THE FIRST PART
OF THE TAF PERIOD WITH SNOW AND WIND. SURFACE LOW PRESSURE OVER
EASTERN KENTUCKY THIS EVENING WILL SWING NORTHEAST INTO SOUTHEAST
OHIO THROUGH TONIGHT. DYNAMIC LIFT ALOFT COMBINED WITH STRONG
FORCING IN THE LOW LEVELS ON THE BACK SIDE OF THE LOW WILL
TRANSITION RAIN TO SNOW FROM WEST TO EAST THIS EVENING. THE SNOW IS
EXPECTED TO BE MODERATE TO LOCALLY HEAVY AT TIMES. IT STILL LOOKS
LIKE THE BEST CHANCE FOR PROLONGED HEAVY SNOW WILL BE AT THE KDAY
TERMINAL WITH THE OTHER TERMINALS AT LEAST HEAVING A PERIOD OF
MODERATE SNOW. IN EITHER CASE...CONDITIONS WILL DETERIORATE TO
NEAR OR BELOW AIRPORT MINIMUMS. AFOREMENTIONED SURFACE LOW WILL
BEGIN TO WEAKEN OVER SOUTHEAST OHIO BETWEEN 09Z AND 12Z AS PARENT
UPPER LEVEL LOW PUSHES EAST TOWARD THE MID ATLANTIC...ALLOWING A
STRONGER SURFACE LOW DEVELOP NEAR THE COAST. THIS IS THE TYPICAL
ENERGY TRANSFER WE SEE IN THE OHIO VALLEY. SO...AS A RESULT...WE
SHOULD SEE A QUICK TAPERING OFF OF SNOW FROM NW TO SOUTHEAST
WEDNESDAY MORNING. FOR THE REMAINDER OF THE TAF PERIOD...SKIES
WILL REMAIN MOSTLY CLOUDY TO CLOUDY WITH VSBYS IMPROVING TO VFR
AND CEILINGS REMAINING IN THE MVFR RANGE BETWEEN 1500 AND 2000
FEET. GUSTY NORTH WINDS WILL BEGIN TO TAPER OFF TOWARD 00Z
THURSDAY.
OUTLOOK...MVFR CEILINGS TO LINGER INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>072-077>080.
WINTER WEATHER ADVISORY UNTIL 1 PM EST WEDNESDAY FOR OHZ073-
074-081-082-088.
KY...WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR KYZ089>093.
WINTER WEATHER ADVISORY UNTIL 1 PM EST WEDNESDAY FOR
KYZ094>100.
IN...WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...HATZOS
AVIATION...HICKMANHazardous weather outlook, Mar 5, 3:33 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EST TUE MAR 5 2013
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ054>056-060>065-070>072-
077>080-062045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
333 PM EST TUE MAR 5 2013
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING UNTIL 1
PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-042>046-051>053-062045-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-
333 PM EST TUE MAR 5 2013
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
KYZ094>100-OHZ073-074-081-082-088-062045-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-
ADAMS-PIKE-SCIOTO-
333 PM EST TUE MAR 5 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING UNTIL
1 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 5, 7:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM SNOW 1 SW BROOKVILLE 39.41N 85.02W
03/05/2013 M1.0 INCH FRANKLIN IN TRAINED SPOTTER
SNOWING HEAVY.
&&
EVENT NUMBER ILN1300399
HICKMANWinter Storm, Mercer
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Six inches of snow was measured 3 miles west of Celina and in Coldwater.
Winter Storm, Auglaize
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Social Media
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Seven and a half inches of snow was measured in Wapakoneta, with 7 inches reported in St. Marys and 6.8 inches in Minster.
Winter Storm, Hardin
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
In Kenton, 6.8 inches of snow was measured. The county garage just southwest of town measured 5 inches of snow.
Winter Storm, Shelby
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The observer 3 miles north-northwest of Anna measured 9.5 inches of snow, while another Cocorahs observer near Fort Loramie measured 8 inches. The airport in Sidney measured 8.5 inches.
Winter Storm, Logan
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Ten inches of snow was measured in both Bellefontaine and Quincy. The cooperative observer near Bellefontaine measured 8 inches of snow.
Winter Storm, Darke
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer and a spotter in Bradford both measured 7.9 inches of snow. The highway garage east of Greenville measured 6 inches, while a public report of 5.8 inches came out of Ansonia.
Winter Storm, Preble
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Seven inches of snow was measured in Eaton. Near exit 10 along Interstate 70, 6.5 inches was measured near Oklahoma. A public report out of College Corner had 5.5 inches of snow.
Winter Storm, Miami
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The observer southeast of Piqua measured 8.5 inches of snow. Another public report from Piqua had 7 inches of snow. Around Troy, a spotter reported 6.9 inches while the highway department measured 6 inches.
Winter Storm, Montgomery
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Near Miamisburg, 9.3 inches of snow was measured. The Wright Brothers Airport measured 8 inches, while a report out of West Carrollton had 7.5 inches.
Winter Storm, Champaign
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer south of Kiser Lake State Park measured 8.2 inches of snow. Seven inches of snow was reported by the county garage near Urbana and by a public report out of St. Paris.
Winter Storm, Clark
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A spotter in Springfield measured 8.7 inches of snow. A public report from North Hampton had 7 inches of snowfall.
Winter Storm, Greene
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Social Media
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A social media post from the Bellbrook area showed 6.3 inches of snow. Six inches was reported in Spring Valley and Xenia, with 5.5 inches measured near Trebein.
Winter Storm, Union
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Union forecast zone
- Reported by
- Social Media
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A social media post from a location 5 miles west of Marysville had 7 inches of snow. The county garage in town measured 6.5 inches of snow.
Winter Storm, Delaware
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Social Media
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A social media post from the Powell area showed 7.5 inches of snow had fallen.
Winter Storm, Madison
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Unknown
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage northeast of Lafayette measured 5 inches of snow. Various reports outside of but near the county indicate that over 5.5 inches of snow fell for much of Madison county.
Winter Storm, Franklin
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A spotter in Worthington measured 8.2 inches of snow, as did the Cocorahs observer southeast of Dublin. Seven inches was measured by the Cocorahs observer west of Hilliard, and the Port Columbus International Airport CMH measured 6.9 inches.
Winter Storm, Fairfield
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The observer located 3 miles north-northeast of Pickerington measured 4.1 inches of snow.
Winter Storm, Fayette
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The county garage northwest of Washington Court House measured 4 inches of snow.
Winter Storm, Pickaway
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Unknown
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage near Circleville measured 3 inches of snow. Other reports outside of but near the northern and western sections of the county indicated that over 3.5 inches of snow was common.
Winter Storm, Butler
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter in Monroe measured 8.8 inches of snow. Six inches was measured in both Hamilton and Liberty Township.
Winter Storm, Hamilton
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The observer near Cheviot measured 4.6 inches of snow. Other reports from various sources show 4.5 inches in Sharonville, 4 inches in Loveland, and 3.6 inches near Madeira and near Wyoming.
Winter Storm, Warren
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
A news report out of Franklin showed 8.5 inches of snow. Eight inches was measured in Srpingboro, while 7.5 inches fell near Lebanon and near Genntown.
Winter Storm, Clinton
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The observer north of Wilmington, the county garage southwest of town, and a NWS employee west of town all measured 7 inches of snow. An employee near Odgen and a social media report out of Clarksville measured 6.3 inches of snow.
Winter Storm, Clermont
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The county garage near Amelia measured 5 inches of snow, while a Cocorahs observer near Goshen measured 4 inches.
Winter Storm, Brown
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage near Georgetown measured 3.5 inches of snow.
Winter Storm, Adams
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The county garage near West Union measured 4 inches of snow.
Winter Storm, Highland
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
Southeast of New Vienna, 6.1 inches of snow was measured. The cooperative observer near Hillsboro measured 5 inches of snow, while the county garage near Hillsboro measured 4 inches.
Winter Weather, Licking
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Social Media
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Four inches of snow was measured in Pataskala, while 3 inches was measured both 5 miles southeast of Heath and 2 miles west of Buckeye Lake.
Winter Weather, Hocking
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The observer in Laurelville measured 2 inches of snow. The observer 2 miles northeast of Logan and the county garage 2 miles west of Logan both measured 1.5 inches.
Winter Weather, Ross
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Social Media
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A social media post from Greenfield showed 5 inches of snow. Other posts from near Chillicothe and Frankfort had a more representative 3 inches of snow.
Winter Weather, Pike
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage 5 miles southwest of Piketon measured 2 inches of snow.
Winter Weather, Scioto
- When
- March 5, 8:00 PM EST to March 6, 11:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Social Media
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
A social media post from east of Portsmouth had 3.2 inches of snowfall. Another in Rarden measured 3 inches, with 2.5 inches being measured by the Cocorahs observer in Rosemount.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Georgia, March 5, 2013$594,000 · EF1 · 22 events
- Hail and Damaging Winds in Alabama, March 5, 2013$252,000 · 1 in hail · 14 events
- Heavy Snow and Winter Weather in West Virginia, March 5 to 6, 2013$75,000 · 3 events
- Heavy Snow in Virginia, March 5 to 6, 2013$35,000 · 7 events
- Flooding and Strong Wind in California, March 5 to 9, 2013$26,000 · 8 events
- Winter Storm and Winter Weather in Maryland, March 5 to 6, 2013$20,000 · 10 events
- Winter Storm and Winter Weather in Virginia, March 5 to 6, 201324 events
- Heavy Snow in Indiana, March 5 to 6, 201323 events
- Winter Storm in Illinois, March 5 to 6, 201316 events
- Winter Storm in Wisconsin, March 5, 201312 events
- Winter Storm and Winter Weather in Kentucky, March 5 to 6, 201312 events
- Winter Storm in West Virginia, March 5 to 6, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440511, 440512, 440513, 440514, 440515, 440516, 440517, 440518, 440519, 440520, 440521, 440522, 440523, 440524, 440525, 440526, 440527, 440528, 440529, 440530, 440531, 440533, 440538, 440540, 440543, 440548, 440555, 440571, 440573, 440575, 440578, 440580.